Alert archive / Kentucky / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Aug 22, 2007, 2:48 AM CDT for 7 counties in Illinois; 19 counties in Kentucky. It took effect at Aug 22, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 2:48 AM CDT (07:48 UTC)
- In effect from
- Aug 22, 2007, 1:00 PM CDT
- Expired
- Aug 22, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
All 26 counties
Alexander County, IL, Hardin County, IL, Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Union County, IL, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Webster County, KY
The radar
The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2661 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KPAH 220748 RFWPAH RED FLAG WARNING NATIONAL WEATHER SERVICE PADUCAH KY 248 AM CDT WED AUG 22 2007 ILZ088>094-KYZ001>013-015>017-020>022-230000- /O.NEW.KPAH.FW.W.0004.070822T1800Z-070823T0000Z/ UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN- MCLEAN-MUHLENBERG-TODD- 248 AM CDT WED AUG 22 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME SOUTHERN ILLINOIS AND MOST OF WESTERN KENTUCKY. EXTREMELY DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL MAKE FOR A POTENTIALLY VOLATILE FIRE SITUATION THIS AFTERNOON. ANY SPARKS FROM VEHICLES SUCH AS FARM COMBINES OR TRAINS...COULD IGNITE GRASSLAND FIRES DUE TO THE VERY DRY CONDITIONS. GUSTY WINDS TODAY COULD ALLOW THESE FIRES TO SPREAD EASILY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG OR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS83 KPAH 230026 RFWPAH RED FLAG WARNING NATIONAL WEATHER SERVICE PADUCAH KY 726 PM CDT WED AUG 22 2007 ...POTENTIAL FOR LARGE FIRES WILL CONTINUE THROUGH THURSDAY DUE TO GUSTY SOUTHWEST WINDS AND EXTREMELY DRY FUELS... .HIGH PRESSURE OVER THE SOUTHEAST WILL CONTINUE TO PRODUCE A HOT SOUTHWEST WIND FLOW. ILZ088>094-KYZ001>013-015>017-020>022-230830- /O.EXP.KPAH.FW.W.0004.000000T0000Z-070823T0000Z/ /O.NEW.KPAH.FW.A.0002.070823T1700Z-070824T0100Z/ UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN- MCLEAN-MUHLENBERG-TODD- 726 PM CDT WED AUG 22 2007 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. FORESTS AND FIELDS ARE EXTREMELY DRY DUE TO THE ONGOING DROUGHT. A COUPLE OF LARGE FIRES OCCURRED OVER WESTERN KENTUCKY DURING THE PAST WEEK. DURING THE AFTERNOON HOURS ON THURSDAY...SOUTHWEST WINDS ARE AGAIN FORECAST TO BECOME GUSTY. RELATIVE HUMIDITY WILL BECOME QUITE LOW. THIS WILL MAKE FOR A POTENTIALLY VOLATILE FIRE SITUATION. ANY SPARKS FROM VEHICLES SUCH AS FARM COMBINES OR TRAINS...COULD IGNITE GRASSLAND FIRES DUE TO THE VERY DRY CONDITIONS. GUSTY WINDS COULD ALLOW THESE FIRES TO SPREAD EASILY. THIS FIRE WEATHER WATCH INCLUDES THE LAND BETWEEN THE LAKES NATIONAL RECREATION AREA AND MOST OF THE SHAWNEE NATIONAL FOREST EXCEPT THE FAR NORTH. RECENT RAINFALL OVER FAR NORTHERN PARTS OF THE SHAWNEE NATIONAL FOREST WILL LESSEN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH THERE. THIS WATCH WILL BE UPGRADED TO A RED FLAG WARNING THURSDAY MORNING IF CRITICAL FIRE WEATHER CONDITIONS BECOME CERTAIN. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ MOZ085>087-100-107>112-114-230830- /O.NEW.KPAH.FW.A.0002.070823T1700Z-070824T0100Z/ MADISON-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 726 PM CDT WED AUG 22 2007 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. FORESTS AND FIELDS ARE EXTREMELY DRY DUE TO THE ONGOING DROUGHT. ALTHOUGH A FEW LOCATIONS EXPERIENCED DRENCHING RAIN THIS MONTH...MOST LOCATIONS HAVE RECEIVED LITTLE OR NO MEASURABLE RAIN. DURING THE AFTERNOON HOURS ON THURSDAY...SOUTHWEST WINDS ARE AGAIN FORECAST TO BECOME GUSTY. RELATIVE HUMIDITY WILL BECOME QUITE LOW. THIS WILL MAKE FOR A POTENTIALLY VOLATILE FIRE SITUATION. ANY SPARKS FROM VEHICLES SUCH AS FARM COMBINES OR TRAINS...COULD IGNITE GRASSLAND FIRES DUE TO THE VERY DRY CONDITIONS. GUSTY WINDS COULD ALLOW THESE FIRES TO SPREAD EASILY. THIS FIRE WEATHER WATCH INCLUDES MUCH OF THE MARK TWAIN NATIONAL FOREST. RECENT RAINFALL OVER WESTERN AND NORTHERN PARTS OF THE FOREST WILL LESSEN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH THERE. THIS WATCH WILL BE UPGRADED TO A RED FLAG WARNING THURSDAY MORNING IF CRITICAL FIRE WEATHER CONDITIONS BECOME CERTAIN. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ YORK/SPAETH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Aug 22, 1:51 AM CDT, 57 minutes earlier.
Area forecast discussion, Aug 22, 1:51 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 151 AM CDT WED AUG 22 2007 .DISCUSSION... FRONT/SYSTEM TO OUR NORTH AND WEST SHOULD STAY THERE AS 592-594DM H5 HIGH PRESSURE CENTER BUILDS ACROSS THE TN VALLEY THRU 72 HRS. PRIMARY NEAR TERM FORECAST EFFECT WILL BE RISING HEAT/HUMIDITY... WITH THE FETCH OF L70S TDS AND AMBIENT AIR TEMPS IN THE U90S PRODUCING HEAT INDICES INTO THE TRIPLE DIGITS EACH OF THE NEXT 3 AFTERNOONS. IN ADDITION...5-15 MPH WINDS WITH OCCASIONAL HIGHER GUSTS IN COMBO W/AFOREMENTIONED HEAT WILL KEEP A HEIGHTENED FIRE THREAT DUE TO EXTREMELY DRY FINE FUELS. LOOKING INTO THE WEEKEND...THE HIGH BREAKS DOWN AND ALLOWS THE FRONT TO DROP ACROSS THE OHIO RIVER VALLEY...SUPPORTIVE OF GOING POPS IN THE FORECAST. SAVE FOR MINOR TWEEKS FOR A SLIGHTLY SLOWER APPROACH...DAY 4+ LEFT UNCHANGED. MET MOS HAS PERFORMED ADMIRABLY THE LAST 48 HOURS AND IS LEANED ON FOR THE FIRST 12-24 HOURS...BLENDING INTO MAV MOS OVER TIME GIVEN ITS RECENT GOOD PERFORMANCE ON HEAT. && .AVIATION... VFR CONDITIONS EXPECTED OVERNIGHT AND WEDNESDAY. SOME CI AT TIMES WITH HIGH BASED DIURNAL CU. GUSTY SOUTHWEST WINDS START UP BY MID MORNING AND THEN DIMINISH AROUND SUNSET AND REMAIN LIGHT OVERNIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 21, 3:41 AM CDT, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 341 AM CDT TUE AUG 21 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 341 AM CDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A LINGERING SLIGHT CHANCE OF THUNDERSTORMS TODAY...MAINLY EAST OF THE MISSISSIPPI RIVER. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COMBINATION OF HEAT AND HUMIDITY MAY INCREASE THE HEAT INDEX INTO THE 100 TO 105 RANGE EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. SMALL THUNDERSTORM CHANCES WILL REAPPEAR BY THIS WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 22, 2:00 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT WED AUG 22 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-222030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 200 AM CDT WED AUG 22 2007 ...TRIPLE DIGIT HEAT INDEX THIS AFTERNOON... TEMPERATURES WILL REACH THE UPPER 90S ACROSS MOST OF THE QUAD STATE REGION THIS AFTERNOON...WITH ISOLATED 100 DEGREE TEMPERATURES A POSSIBILITY. WHEN COMBINED WITH THE HUMIDITY...THE HEAT INDEX WILL RANGE FROM 100 TO 105 DURING THE HOTTEST PART OF THE AFTERNOON. SIMILAR DAYTIME HIGHS IN THE UPPER 90S WITH HEAT INDEX VALUES TOPPING 100 WILL CONTINUE EACH AFTERNOON THROUGH THE END OF THE WORKWEEK. USE CAUTION IF YOU WILL BE OUTSIDE THIS AFTERNOON. TAKE FREQUENT BREAKS...DRINK PLENTY OF WATER...AND AVOID EXTENSIVE STRENUOUS OUTDOOR ACTIVITIES IF POSSIBLE.
Nearby
Red Flag Warnings in Kentucky, 2007Red Flag Warnings in Illinois, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.